LAURIE J. WEISBERG, M.D.; CHARLES A. LINKER, M.D.
Post-transfusion purpura is a rare syndrome characterized by sudden, severe thrombocytopenia occurring 1 week after a blood transfusion (1). Although most patients have had mild bleeding and recovered spontaneously, some have died from bleeding complications (2). Plasmapheresis and exchange transfusion have resulted in clinical improvement in some cases (3), but other less invasive treatments have failed to produce clear-cut responses (4). We report the case of a patient with post-transfusion purpura in whom prednisone therapy led to a rapid, complete response.
A 59-year-old woman with a history of transfusions and three pregnancies had revision of a hip replacement. There was
LAURIE J. WEISBERG, CHARLES A. LINKER. Prednisone Therapy of Post-Transfusion Purpura. Ann Intern Med. 1984;100:76–77. doi: 10.7326/0003-4819-100-1-76
Download citation file:
Published: Ann Intern Med. 1984;100(1):76-77.
Coagulopathies, Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use